What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 12:14 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 18, 12:14 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
114 PM EDT Tue Aug 18 2020
.AVIATION...
[Through 18Z Wednesday]
Showers and storms will continue to develop and impact the
northeast Florida TAF sites through the afternoon and into the
early evening hours. Winds will be variable for many of the TAF
sites with outflow boundaries and storms near/over the TAF sites.
Light winds are expected overnight. Storms will get near the TAF
sites again by the end of the TAF period.
&&
.PREV DISCUSSION [934 AM EDT]...
.NEAR TERM [Through Tonight]...
The boundary over the region will drift northward today as moist
southwesterly flow moves in over the forecast area from out of the
Gulf. Numerous showers and thunderstorms will build across
southeast Georgia and northeast Florida, strengthening in the
afternoon with potential for strong and severe storms occuring in
conjunction with outflow boundaries and along the diurnal sea
breeze. General pattern for storm development will be initially
building in the west and progressing towards the east coast, with
activity dying out overnight. High temperatures for today will
reach into the upper 80s and lower 90s, with cooler temperatures
occuring in areas with early forming cloud cover and convection.
.SHORT TERM [Wednesday Through Thursday]...
Low pressure trough over the Southeast US and High Pressure Ridge
building in across the Bahamas and south Florida will lead to a
long fetch of moist Southwest flow across SE GA/NE FL. This will
lead to at least scattered to numerous showers and storms by the
afternoon hours each day as both the Gulf Coast/East Coast sea
breeze fronts will push inland with best chances of storms between
the US 301 and I-95 corridor during the afternoon hours, then SW
flow aloft will push the storms back towards the Atlc Coast by the
late afternoon/early evening hours. Strong to isolated severe
storms will be possible each afternoon as mid level lapse rates
will steepen due to cooler 500mb temps in the -8C to -10C range.
Strong gusty winds to 40-60 mph will be possible along with
locally heavy rainfall will be the main threats, and
localized/urban flooding will continue to be an issue due to the
recent wet period. Max Temps will generally reach near 90 degrees
inland and upper 80s at the Atlc Coast beaches with peak Heat
Indices in the 100-105 range.
.LONG TERM [Friday Through Tuesday]...
Wrn Atlc High Pressure Ridge will slowly build north across the FL
Peninsula and into NE FL by the weekend and into SE GA by early
next week. This will slowly shift the steering flow from the South
over the weekend and from the Southeast by early next week. The
atmosphere will remain moist but slowly the main axis of storms
during the afternoon and evening hours will shift further inland
each day. Also as the Ridge builds in aloft, warming airmass at
500 mb will support less instability and lower chances for Strong
to Severe storms, but the slower storm motion will lead to a
higher heavy rainfall threat, more focused over inland areas away
from the I-95 corridor. Max Temps will be slightly higher into the
lower 90s over inland areas and remain in the upper 80s along the
coast.
.MARINE...
A weak surface front will linger over the local waters tonight.
The front will lift north of the local waters Tuesday and linger
across Georgia Wednesday and Thursday as high pressure builds
north across the Florida peninsula. High pressure will build east
of the local waters Friday and Saturday.
Rip Currents: Moderate Risk for Today and Wednesday
.HYDROLOGY...
The St Marys River at Macclenny continues to be at minor flood
stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 70 88 70 / 60 80 50 80 60
SSI 75 87 75 87 75 / 40 60 60 80 70
JAX 73 91 72 89 73 / 30 80 40 80 50
SGJ 73 89 73 88 74 / 40 80 40 80 40
GNV 72 91 72 88 72 / 30 70 30 80 40
OCF 73 90 72 88 72 / 30 70 30 90 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 18, 12:29 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
129 PM EDT Tue Aug 18 2020
FLZ032-033-037-133-181815-
Coastal St. Johns FL-Putnam FL-Clay FL-Inland St. Johns FL-
129 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTH CENTRAL
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 215 PM EDT...
* At 128 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Picolata, or 9 miles northwest
of Hastings, moving east at 10 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Green Cove Springs, World Golf Village, Bostwick, Picolata and
Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2977 8165 2999 8174 3003 8141 2980 8133
TIME...MOT...LOC 1728Z 251DEG 8KT 2984 8158
AK
Special weather statement, Aug 18, 12:43 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
143 PM EDT Tue Aug 18 2020
FLZ025-125-181830-
Inland Duval FL-Coastal Duval FL-
143 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL
230 PM EDT...
* At 143 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nas Jax, or near Orange Park,
moving east at 15 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Jacksonville, Unf, Mandarin, Arlington, Baymeadows, Ortega, Craig
Field, Fort Caroline, Nas Jax and Normandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3014 8169 3017 8169 3019 8168 3019 8181
3032 8181 3044 8147 3015 8145
TIME...MOT...LOC 1743Z 261DEG 15KT 3022 8171
AKSpecial weather statement, Aug 18, 12:59 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
159 PM EDT Tue Aug 18 2020
FLZ125-133-181830-
Coastal St. Johns FL-Coastal Duval FL-
159 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 230 PM EDT...
* At 159 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Ponte Vedra Beach to Vilano Beach. Movement was northeast at 10
mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Saint Augustine, Ponte Vedra Beach, Palm Valley, Sawgrass, Nocatee,
South Ponte Vedra, Vilano Beach, Guana River State Park, San Pablo
and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2985 8135 3006 8143 3028 8147 3033 8136
3024 8134 2991 8123
TIME...MOT...LOC 1759Z 205DEG 11KT 3023 8142 2994 8132
AKLocal storm report, Aug 18, 1:14 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT TUE AUG 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST 2 NNW VILANO BEACH 29.97N 81.32W
08/18/2020 M44 MPH ST. JOHNS FL AWOS
AWOS STATION KSGJ ST AUGUSTINE.
&&
KCSpecial weather statement, Aug 18, 1:18 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
218 PM EDT Tue Aug 18 2020
FLZ124-125-181900-
Coastal Nassau FL-Coastal Duval FL-
218 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 300 PM EDT...
* At 217 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Oceanway, or 10 miles east of
Jacksonville International Arpt. This storm was nearly stationary.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Fernandina Beach, Yulee, Neptune Beach, San Pablo, Little Talbot
Island and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3033 8136 3028 8147 3055 8159 3072 8155
3071 8154 3073 8153 3070 8141 3036 8136
TIME...MOT...LOC 1817Z 229DEG 4KT 3050 8154
KB